Alert archive / South Carolina / Areal Flood Advisories in 2021
Areal Flood Advisory 21, NWS Charleston, SC
NWS Charleston, SC issued this areal flood advisory at Jun 4, 2021, 3:52 PM EDT for Charleston County, South Carolina. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2021, 3:52 PM EDT (19:52 UTC)
- Expired
- Jun 4, 2021, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Charleston County, SC
The radar
The Wilmington radar (KLTX), 130 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.4
The text
As transmitted.
537
WGUS82 KCHS 041952
FLSCHS
Flood Advisory
National Weather Service Charleston SC
352 PM EDT Fri Jun 4 2021
SCC019-042045-
/O.NEW.KCHS.FA.Y.0021.210604T1952Z-210604T2045Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charleston SC-
352 PM EDT Fri Jun 4 2021
The National Weather Service in Charleston has issued a
* Flood Advisory for...
Charleston County in southeastern South Carolina...
* Until 445 PM EDT.
* At 352 PM EDT, Doppler radar indicated a nearly stationary area of
thunderstorms with torrential rainfall north of McClellanville.
Nearly 2 inches of rain has already fallen along Highway 17
between McClellanville and the South Santee River. An additional 1
to 2 inches of rain will be possible through 445 PM. There is a
risk for minor flooding of low-lying and poor drainage areas.
* Some locations that will experience flooding include...
Santee Coastal Reserve, Hampton Plantation State Park, South
Santee and Germantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3312 7928 3311 7926 3307 7931 3304 7932
3315 7956 3316 7955 3314 7953 3315 7952
3317 7951 3318 7950 3320 7948 3321 7947
3321 7945 3322 7944 3320 7941 3318 7940
3316 7935 3314 7927 3313 7927
$$5 follow-up statements
045
WGUS82 KCHS 042017
FLSCHS
Flood Advisory
National Weather Service Charleston SC
417 PM EDT Fri Jun 4 2021
SCC019-042045-
/O.CON.KCHS.FA.Y.0021.000000T0000Z-210604T2045Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charleston SC-
417 PM EDT Fri Jun 4 2021
...FLOOD ADVISORY REMAINS IN EFFECT UNTIL 445 PM EDT THIS AFTERNOON
FOR CHARLESTON COUNTY...
At 417 PM EDT, Doppler radar indicated a nearly stationary area of
thunderstorms over extreme upper Charleston County northwest of
McClellanville. As much as 2.5 inches of rain has fallen in some
areas over the past hour. An additional 1 to 2 inches could fall
through 445 PM, resulting in minor flooding of low-lying and poor
drainage areas.
Some locations that will experience flooding include...
Santee Coastal Reserve, Hampton Plantation State Park, South
Santee and Germantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report flooding directly to the Charleston National Weather Service
at 1-888-383-2024 or email your reports to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3312 7928 3311 7926 3307 7931 3304 7932
3315 7956 3316 7955 3314 7953 3315 7952
3317 7951 3318 7950 3320 7948 3321 7947
3321 7945 3322 7944 3320 7941 3318 7940
3316 7935 3314 7927 3313 7927
$$355
WGUS82 KCHS 042036
FLSCHS
Flood Advisory
National Weather Service Charleston SC
436 PM EDT Fri Jun 4 2021
SCC019-042145-
/O.EXT.KCHS.FA.Y.0021.000000T0000Z-210604T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charleston SC-
436 PM EDT Fri Jun 4 2021
The National Weather Service in Charleston has extended the
* Flood Advisory for...
Charleston County in southeastern South Carolina...
* Until 545 PM EDT.
* At 436 PM EDT, Doppler radar indicated a nearly stationary cluster
of thunderstorms with torrential rainfall across far upper
Charleston County northwest of McClellanville. Between 2 and 4
inches of rain has fallen in some spots since mid-afternoon and
minor flooding of low-lying and poor drainage areas is likely in
progress. An additional 2 to 3 inches of rain could fall through
545 PM.
* Some locations that will experience flooding include...
Santee Coastal Reserve, Hampton Plantation State Park, South
Santee and Germantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report flooding directly to the Charleston National Weather Service
at 1-888-383-2024 or email your reports to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3312 7928 3311 7926 3307 7931 3304 7932
3315 7956 3316 7955 3314 7953 3315 7952
3317 7951 3318 7950 3320 7948 3321 7947
3321 7945 3322 7944 3320 7941 3318 7940
3316 7935 3314 7927 3313 7927
$$244
WGUS82 KCHS 042112
FLSCHS
Flood Advisory
National Weather Service Charleston SC
512 PM EDT Fri Jun 4 2021
SCC019-042145-
/O.CON.KCHS.FA.Y.0021.000000T0000Z-210604T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charleston SC-
512 PM EDT Fri Jun 4 2021
...FLOOD ADVISORY REMAINS IN EFFECT UNTIL 545 PM EDT THIS AFTERNOON
FOR CHARLESTON COUNTY...
At 512 PM EDT, Doppler radar indicated a nearly stationary cluster
of thunderstorms with torrential rainfall across far upper
Charleston County between McClellanville and the South Santee River.
Between 3 and 6.5 inches of rain has fallen in some spots since
mid-afternoon and minor flooding of low-lying and poor drainage
areas is likely in progress. An additional 1 to 2 inches of rain
could fall through 545 PM.
Some locations that will experience flooding include...
Santee Coastal Reserve, Hampton Plantation State Park, South
Santee and Germantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report flooding directly to the Charleston National Weather Service
at 1-888-383-2024 or email your reports to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3312 7928 3311 7926 3307 7931 3304 7932
3315 7956 3316 7955 3314 7953 3315 7952
3317 7951 3318 7950 3320 7948 3321 7947
3321 7945 3322 7944 3320 7941 3318 7940
3316 7935 3314 7927 3313 7927
$$225
WGUS82 KCHS 042136
FLSCHS
Flood Advisory
National Weather Service Charleston SC
536 PM EDT Fri Jun 4 2021
SCC019-042245-
/O.EXT.KCHS.FA.Y.0021.000000T0000Z-210604T2245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charleston SC-
536 PM EDT Fri Jun 4 2021
The National Weather Service in Charleston has extended the
* Flood Advisory for...
Charleston County in southeastern South Carolina...
* Until 645 PM EDT.
* At 536 PM EDT, Doppler radar indicated a line of showers and
thunderstorms moving across eastern Berkeley County. These storms
will move across far upper Charleston County through 645 PM. As
much as 3 to 6.5 inches of rain has already fallen in this area
and with additional heavy rain expected to impact the area through
645 PM, the risk for minor flooding of low-lying and poor drainage
areas continues.
* Some locations that will experience flooding include...
Santee Coastal Reserve, Hampton Plantation State Park, South
Santee and Germantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report flooding directly to the Charleston National Weather Service
at 1-888-383-2024 or email your reports to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3312 7928 3311 7926 3307 7931 3304 7932
3315 7956 3316 7955 3314 7953 3315 7952
3317 7951 3318 7950 3320 7948 3321 7947
3321 7945 3322 7944 3320 7941 3318 7940
3316 7935 3314 7927 3313 7927
$$340
WGUS82 KCHS 042236
FLSCHS
Flood Advisory
National Weather Service Charleston SC
636 PM EDT Fri Jun 4 2021
SCC019-042246-
/O.EXP.KCHS.FA.Y.0021.000000T0000Z-210604T2245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charleston SC-
636 PM EDT Fri Jun 4 2021
...FLOOD ADVISORY WILL EXPIRE AT 645 PM EDT THIS EVENING FOR
CHARLESTON COUNTY...
Although light rain will fall across far upper Charleston County
through 7 PM, rainfall should be insufficient to produce additional
minor flooding. The Flood Advisory will be allowed to expire at 645
PM.
LAT...LON 3312 7928 3311 7926 3307 7931 3304 7932
3315 7956 3316 7955 3314 7953 3315 7952
3317 7951 3318 7950 3320 7948 3321 7947
3321 7945 3322 7944 3320 7941 3318 7940
3316 7935 3314 7927 3313 7927
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this areal flood advisory went out at Jun 4, 3:39 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 4, 3:39 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Charleston SC 339 PM EDT Fri Jun 4 2021 .SYNOPSIS... Atlantic high pressure will prevail through late next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... A moist airmass will persist across the area through tonight with PWAT values around 1.9". Meanwhile a series of upper shortwaves will ripple through the area through the night. The leading edge of one shortwave has been moving through the SC Midlands and is now triggering some showers and tstms across our western zones. Fairly deep WSW flow is keeping the sea breeze pinned near the coast, so convection stands a better chance of making it all the way through the area even if it initially develops across inland locations. We are showing scattered convection through the evening, decreasing to isolated coverage overnight. Lows will be relatively warm in the low 70s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... Aloft, a weak ridge will prevail across the region while a trough is centered across the South Central United States. At the sfc, a southerly flow will be in place along the western periphery of Atlantic high pressure and to the east of weak troughing positioned inland. The overall pattern will set the stage for showers and thunderstorms each day, generally peaking in coverage during maximum daytime heating as weak mid-lvl disturbances ripple across the area aloft and a sea breeze shifts inland. Scattered to numerous showers/thunderstorms are possible away from the coast where the combination of moisture and forcing mechanisms are most co-located. High temps will range in the mid-upper 80s each day, with a few locations touching 90 degrees away from the coast in southeast Georgia over the weekend. Overnight lows will remain mild, generally ranging in the upper 60-lower 70s inland to mid 70s near the coast. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Aloft, a ridge will gradually strengthen while remaining centered across the Southeast United States while a trough weakens across the South Central United States. At the sfc, the area will initially be positioned along the western periphery of Atlantic high pressure, before building further inland during the week. Given the setup, a slight warming trend is anticipated while convective coverage becomes less throughout the week due to the building ridge. Greatest shower/thunderstorm activity should occur well inland Monday afternoon when moisture is largest (PWATs ~2.0 inches), before most activity becomes focused to afternoon sea breeze circulations shifting inland each day. High temps should range in the mid/upper 80s early week, then upper 80s to lower 90s during the second half of the week. Overnight lows should range in the mid 60s-lower 70s inland to mid 70s near the coast. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Towering cumulus starting to show up on satellite imagery this afternoon. Scattered showers and tstms expected to develop this afternoon, mainly affecting CHS and SAV terminals with occasional vsby/cig reductions. The sea breeze should limit coverage at JZI as it pushes a bit farther inland early this afternoon. Extended Aviation Outlook: Brief flight restrictions are possible due to low clouds during overnight periods and low vsbys during afternoon showers/thunderstorms each day. && .MARINE... S to SW winds 10-15 kt expected through tonight. Fairly quiet marine conditions will be in place this weekend and through the middle of next week as the region remains along the western periphery of Atlantic high pressure and to the east of weak mid-lvl disturbances passing inland. Outside of shower and thunderstorm activity each day/night, southerly flow will be in place with wind speeds generally 10-15 kt or less. Seas will range between 2-4 ft, highest across offshore Georgia waters. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...JRL SHORT TERM...DPB LONG TERM...DPB AVIATION...DPB/JRL MARINE...DPB/JRL
Hazardous weather outlook, Jun 4, 3:30 AM EDT, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 330 AM EDT Fri Jun 4 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-050730- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 330 AM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jun 4, 1:56 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EDT FRI JUN 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM RIP CURRENTS FOLLY BEACH 32.65N 79.94W
06/04/2021 AMZ350 SC LIFEGUARD
FOLLY BEACH LIFEGUARDS REPORTED 2 WEAK RIP CURRENTS IN
FRONT OF THE BEACH HOUSE.
&&
EVENT NUMBER CHS2100198
BRMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:48 PM EDT | Special Weather Statement | CHS | Hampton | 27 min |
| Jun 4, 5:12 PM EDT | Special Weather Statement | CHS | Hampton | 33 min |
| Jun 4, 6:45 PM EDT | Areal Flood Advisory | CHS | Charleston | 90 min |
Nearby
Areal Flood Advisories in South Carolina, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.